Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Green Bay, WI

May 23, 2006Florence County, Forest County, Marinette County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at May 23, 2006, 8:59 AM CDT for Florence County, Forest County, Marinette County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2006, 8:59 AM CDT (13:59 UTC)
Expired
May 23, 2006, 9:30 AM CDT
In force
31 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text
Flood severity
Unknown

Counties Florence County, WI, Forest County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 104 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGRB 231401
FFWGRB
WIC037-041-075-231430-
/T.NEW.KGRB.FF.W.0001.060523T1359Z-060523T1430Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CDT TUE MAY 23 2006

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A DAM FAILURE IN...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN
  FOREST COUNTY IN NORTHEAST WISCONSIN
  MARINETTE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 930 AM CDT

* THIS IS A TEST MESSAGE. AT 859 AM CDT...THE NWS GREEN BAY OFFICE
  ISSUED A TEST WARNING FOR THE MENOMINEE RIVER.

* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE FLORENCE...
  MARINETTE...PEMBINE...TIPLER AND WAUSAUKEE

THIS IS A TEST MESSAGE. 

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 4600 8820 4568 8765 4513 8756 4504 8765
      4607 8889

$$

JKL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:45 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 23, 3:45 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT TUE MAY 23 2006

.SYNOPSIS...LARGE SCALE PATTERN ACRS NOAM STILL QUITE AMPLIFIED...WITH
TROFS NR BOTH COASTS AND A RIDGE OVER THE PLAINS. SHRTWV EJECTING OUT OF
WEST COAST TROF WL FLATTEN THE PLAINS RIDGE AS IT HEADS EWD.
MEANWHILE...MEAN FEATURES WL PROGRESS A BIT...AND THEN SLOW DOWN AND
AMPLIFY STRONGLY LATE IN THE WK AND INTO THE UPCOMING WEEKEND. THE
RESULTING PATTERN WL BE A TROF OVER THE WEST AND LARGE RIDGE OVER THE
EAST...WITH VERY HIGH UPR HEIGHTS ACRS THE FCST AREA. AFTER THE COOL
START THIS MORNING...TEMPS WL RETURN TO NR OR ABV NORMAL TEMPS FOR A FEW
DAYS. ABV TO MUCH ABV NORMAL TEMPS LIKELY AS THE UPR RIDGE SETS UP ACRS
THE AREA DURING THE LATTER PART OF THE FCST PERIOD. EJECTING SHRTWV WL
BRING A CHC OF PCPN MID-WK. THEN PCPN CHCS WL DEPEND ON ANY SHRTWVS
WORKING NEWD ARND THE DEVELOPING UPR RIDGE AND THE LCN OF FRONTAL
BOUNDARY LIKELY TO SET UP ALONG THE SRN EDGE OF STG SWLY UPR FLOW
HEADING OUT OF THE WRN TROF AND ARND THE ERN RIDGE.

.SHORT TERM...TDA/TNGT/WED. DRY AIR AND PLENTY OF SUNSHINE WL ALLOW
TEMPS TO RECOVER QUICKLY FM CHILLY OVERNIGHT READINGS. BASED MAX TEMPS
ON AFTN 850 MB TEMPS TAKEN DRY ADIABATICALLY TO THE SFC. MIXING INTO WLY
FLOW ALOFT WL TRY TO HOLD THE LAKE BREEZE OFF...BUT EXPECTED LAKE/LAND
TEMP DIFFERENCE SHOULD BE MORE THAN ENOUGH TO OVERCOME THAT AND DRIVE
LAKE BREEZE INLAND DURING THE AFTN.

PREV FCST HAD PCPN CHCS ACRS THE W/SW PART OF THE THE FCST AREA LATER
TNGT. NEW GUID SUGGESTED BEST CHC WOULD BE OVER THE NE PART OF THE FCST
AREA WHERE ISENT LIFT ACTING ON AIR MASS WITH MODERATELY STEEP MID-LVL
LAPSE RATES COULD GENERATE SOME SHOWERS/SPRINKLES. NOT ENOUGH CONFIDENCE
TO BREAK WITH CONTINUITY AND TAKE THE PCPN OUT OF THE SW...BUT DID
EXPAND THE CHC NEWD INTO NE WI. LEFT OUT THUNDER AS SUPPORT DID NOT SEEM
THAT GREAT.

CONSENSUS OF GUID WAS THAT SHRTWV EJECTING OUT OF WRN TROF WOULD START
TO CLOSE OFF AND TURN ESEWD AND EVENTUALLY PASS S OF THE FCST AREA LATER
IN THE WK. THAT WL MAKE DRIVING PCPN INTO NE WI MORE DIFFICULT. INCRD
THE POP GRADIENT ACRS THE AREA WED...WITH LIKELY POPS IN THE SW AND LOW
CHC POPS IN THE FAR NE. MORE CLDS WL HOLD TEMPS BACK...BUT THE AIR MASS
WL BE QUITE MILD AND INCREASINGLY HUMID SO WENT WITH HIGHS IN THE 70S
EXCEPT NR THE LAKE.

FROST/FREEZE HEADLINES TECHNICALLY IN EFFECT UNTIL 700 AM THIS
MORNING...BUT ANYBODY ACTING ON THEM DID SO YDA...SO WON/T CLUTTER UP
THE NEW ISSUANCE WITH THEM.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.
FOR WEDNESDAY NIGHT...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE AREA AS UPPER TROUGH APPROAHCES FROM THE WEST. THE BEST CHANCES FOR
RAIN WILL BE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. MODELS
ARE TRENDING TOO MOIST WITH THE SURFACE DEWPOINTS...AND WITH EXPECTED
CLOUD COVER...THINK THE RISK OF SEVERE WEATHER IS MINIMAL AT THIS POINT.
THE UPPER TROUGH WILL PASS ACROSS THE REGION THURSDAY INTO THURSDAY
EVENING...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER FRIDAY INTO
SATURDAY.

SIGNIFICANT WARMUP EXPECTED BY THE END OF THE WEEK WITH 850MB
TEMPERATURES APPROACHING +16C TO +20C DEPENDING ON MODEL CHOICE.
BASED ON CURRENT TRENDS...DID RAISE MAX/MIN TEMPERATURES SATURDAY
THROUGH MONDAY BASED ON THIS SCENARIO.  IF GFS DOES VERIFY...IT COULD
BE WELL INTO THE 80S FOR THE LATTER HALF OF MEMORIAL DAY WEEKEND.
WENT ABOVE MEX GUIDANCE VALUES...BUT NOT AS WARM AS WHAT THE GFS IS
SUGGESTING WITH HIGHS IN THE 90S. BOUNDARY/CLOUD COVER TO THE NORTH
AND SOUTH SOUTHEAST WIND LIMITING FACTORS ON THE EXTENT ON HOW MUCH
WARMTH WE WILL SEE.

&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 23, 3:45 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT TUE MAY 23 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
345 AM CDT TUE MAY 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY NIGHT...AND THEN
MAINLY ACROSS THE NORTH DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR
LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE TREAT OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-241100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
345 AM CDT TUE MAY 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY NIGHT...AND THEN
MAINLY ACROSS THE NORTH DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR
LATER FORECASTS WHICH WILL BETTER BE ABLE TO DEFINE THE TREAT OF SEVERE
WEATHER.

SKOWRONSKI/ECKBERG
WEATHER.GOV/GREENBAY

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.